MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2070-020
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The absolute pro device referenced is filed under separate medwatch report number.
 
Event or Problem Description
It was reported that on (b)(6) 2021, a percutaneous intervention was performed on the right external iliac artery.An absolute pro stent advanced and stent deployment was performed without issues noted at that time.Following, an armada dilatation catheter advanced and post-dilatation was performed without issues reported.During armada removal, resistance was met.It was then observed that the absolute pro stent had partially deployed at the target lesion and partially deployed in the sheath.The armada catheter had become stuck in the sheath and in the partially deployed absolute pro stent.All was removed, partially deployed stent, sheath, and armada catheter, as a single unit.Angioplasty was performed on the target lesion in replacement.There were no adverse patient effects and there was no clinically significant delay.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported difficulties to remove were confirmed with other observations.There were additional noted wrinkles and bunching on the balloon consistent with use and case circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation determine that case circumstances are the likely cause of the reported difficulties.It is likely that the interactions with the absolute pro stent and the sheath caused limited clearance for the armada to be removed properly.The balloon most likely did not refold properly in order to be retracted and ultimately became stuck with both the stent and sheath.There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11700952
Report Number2024168-2021-03353
Device Sequence Number11646429
Product Code LIT
UDI-Device Identifier08717648155345
UDI-Public08717648155345
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberB2070-020
Device Catalogue NumberB2070-020
Device Lot Number00604G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer05/05/2021
Initial Report FDA Received Date04/21/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABSOLUTE PRO VASCULAR STENT; TERUMO 6FRENCH SHEATH
Patient Age80 YR
Patient Weight62